We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
Does anyone here have hypothyroidism? I went to the endo today for my annual check up on thyroid and pituitary issues. He took me off my meds. for my pituitary issue but increased my Synthroid during pregnancy by 25%. Anyone else suffer from hypothyroidism and have their doc up their thyroid meds during pregnancy?
Also can too much thyroid hormone be harmful to the baby? I was taking 112 mcg and he increase it to 137 today. What if this is too much? Will/can it harm the baby or pregnancy?
It's common to up your meds like that during pg. You will def need to keep an eye on your thyroid levels & adjust them as necessary all throughout your pg, about every 4-6 wks.
Totally normal... don't worry about it. Also, especially right now your baby can't produce any thyroid hormone at all so it gets all the hormone it needs from mom. That's why in a normal functioning thyroid, it kicks into overdrive. Well, that's why you need to up your dose b/c your thyroid can't really kick into overdrive but the dr can imitate like it did kick into overdrive. And you are supplementing a hormone that your body produces naturally anyway that you a deficient in so no, it won't hurt your baby. Too much might but I don't think you're in danger. Your endo sounds like he adjusted it appropriately.
I've had hypothyroidism since DS1 was 2-3mos old. I had it all during my pg with DS2. In the first tri, they automatically upped my meds and I went way over. I was having heart palpitations. The put me back to my reg dose and my levels were always great..... so I never needed to have them adjusted. I suggest testing them before making any adjustments.
__________________ Stacey, wife to Allan & mom to:
With both of my pregnancies I have had to increase my medication right about the second trimester. I think that's fairly common. My doctor's position as well is that I am the best indicator if the dosage is right - if I start noticing adverse effects, increased heart rate and other hyperthyroid symptoms he advised me to lower my dosage. I take a combination of T3 and T4 though and he prescribes a large amount in the lower dose pills so that I can change based on how I feel. It's worked out great for me so far.
So I would say, if you start taking the higher dosage and you aren't feeling right, contact your doctor. Only you will really know if it's "too much". At that point you can ask them to repeat your bloodwork and double check too.